MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the icy catheter (lot # 198849) suspected leak was not confirmed during the visual and functional testing of the returned icy catheter.No issues or discrepancies were found.No leak, no damage, no device malfunction was observed during testing, and the catheter functioned as intended.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leak and no issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known- good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.No leak was observed on the catheter.The balloons were properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.
 
Event or Problem Description
Ivtm therapy was initiated using an icy catheter (lot# 198849).During the therapy's fever mode, the console displayed an air trap alarm, and the saline bag (with approx.200ml) was found to be empty.Consequently, the therapy was discontinued, the catheter was removed, and no alternative temperature management therapy was administered.According to the reporter, the console remains fully functional and ready for clinical use.The patient's status information was requested but the customer did not provide a response.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key21870169
Report Number3010617000-2025-00263
Device Sequence Number8728821
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number198849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown